MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUSELECT; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION TRUSELECT; CATHETER, CONTINUOUS FLUSH
Model Number 2213-01
Medical Device Problem Codes Material Rupture (1546); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Date of Event 09/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3 - date of event: the event date was approximated to 09/27/2024 based on the date that boston scientific became aware of the event.
 
Event or Problem Description
It was reported that the patient was admitted to the hospital beyond the standard of care.A tru-select was selected for use in the therasphere procedure.When the plunger on the therasphere administration set was pressed to deliver the therasphere microspheres, there was resistance encountered, causing the truselect to burst.As a result, the therasphere dose was mis-administered to the gastroduodenal artery (gda).When the truselect was removed, the physician observed a hole in the microcatheter that was thought to be caused from a kink.The patient was admitted to the hospital beyond the standard of care.No further details were provided despite request by boston scientific.
 
Event or Problem Description
It was reported that the patient was admitted to the hospital beyond the standard of care.A truselect was selected for use in the therasphere procedure.When the plunger on the therasphere administration set was pressed to deliver the therasphere microspheres, there was resistance encountered, causing the truselect to burst.As a result, the therasphere dose was mis-administered to the gastroduodenal artery (gda).When the truselect was removed, the physician observed a hole in the microcatheter that was thought to be caused from a kink.The patient was admitted to the hospital beyond the standard of care.No further details were provided despite request by boston scientific.It was further reported via attached voluntary medwatch/maude report that more than 50% of the target dose was mis-administered to the gastroduodenal artery (gda).

Brand Name
TRUSELECT
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20526464
Report Number2124215-2024-66103
Device Sequence Number18409655
Product Code KRA
UDI-Device Identifier08714729976615
UDI-Public08714729976615
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K201792
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2026
Device Model Number2213-01
Device Catalogue Number2213-01
Device Lot Number0034451117
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date01/10/2025
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age64 YR
Patient SexMale
Patient Weight73 KG
Patient EthnicityNon Hispanic
Patient RaceAsian